Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

I want to kick this VICODIN habit!! Am I an addict?

Let me start off by saying....I find this site to be amazing and so informative. I'm happy you all have found such strength in each other’s words and support. I'm hoping that I'll be lucky enough to be a part of it all. Okay so my story begins when I was about 18 I began getting bottles of Vicodin, Percocet, morphine and Norco. I was prescribed them for severe tooth pain I was having, but I didn't take them. I HATED THEM! I would ask the dentists not to prescribe them to me, because they'd make me sick so I just wouldn't take them. One day when I was 21 I split the pill in half, I realized that it helped with some of the pain (when at the time nothing else was). I also noticed they made me feel happy and less stressed. I couldn't believe these pills where so amazing! I went a year without taking them though, and they just sit there. Slowly I begin taking ...probably about 1 half, twice a week. I went on stretches of not taking them for like 2 weeks at a time, but slowly I begin taking them more often. Now I take them about 5 to 6 days a week. I take a half a pill to one whole pill a day. Once in a while I'll take a pill and a half...I NEVER take more. Well twice I took (2 pills in one day) for a tooth ache and got sick!  I take 7.5 mg. and I feel horrible, because I don't take them to get really "High". I use them to make me feel happy....for at least a few hours....because for so long before the pills I was in a depression, but choose not to take the pills I was prescribed for depression. Didn't want to get dependent on them (now look what I've done :(... ). I need to get off because I have a Son and Fiancé. They are my world, and I would never want to do anything to hurt them. So I want to kick this habit but I've gotten so used to taking them (for the past 7 months) and I'm SOOOO afraid of the withdrawal. When I do my 2 days stretches without taking (on the second day) I feel, really tired and I find I move my bowels more often. I think I may be making up these symptoms, but what if I'm not?!?! I feel so depressed, when I don't take them and fatigue. :( ...I'm hoping I can get some advice on how to quite....and do you all think I'm addicted? Do you think I'll have a tough withdrawal? My fiancé said he doesn't think I take them enough to be addicted. I kind of agree, but I don't want to take that risk. These 7 months I've been sure not to take more then a half a pill/ to one pill a day. I was sure to take my routine 1-2 day breaks each week, but I don't even want this to get out of hand so I want to kick it now! I'm just nervous that my body his grown accustomed to the one a day. Please help guys, it'd mean the world to me! What will make my withdrawals easier (if possible) and do you think my body is addicted to them? I love my son and refuse to go down this path! I just have to work on making myself happy...minus the pills :)
7 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Immodium is a med for diarrhea. It's also an opiate but it doesn't cross the blood/brain barrier. It does help a few other WD symptoms, too.

Yes, keep reminding yourself why you don't want to go down this path! It's a dead end.  Exercise helps a lot so don't minimize that! When you're moving, you're producing endorphins and that will help your mood. Also, eating well and drinking plenty of fluids.

Take a look at the Amino Acid Protocol in the Health Pages. You'll be amazed!  Scroll down and look toward the right...
Helpful - 0
Avatar universal
Thanks I will! I'm going to throw the two bottles I have away...and yes I agree. I have friends who take too many pills to count a day, and I've been finding inspiration and motivation to quit through their struggle. Thanks again :)
Helpful - 0
Avatar universal
Do you have any advice for the mental addiction aspect? I guess I just have to keep reminding myself....what the consquences will be if I continue.
Helpful - 0
2120911 tn?1350922661
Hello,,,,,,,,,,yes just quit,  and be done.

You are very lucky to have avoided serious consequences...

stick around..

Free~
Helpful - 0
Avatar universal
Thanks so much for the response! It means alot to have someone to speak with about this besides my Fiance. I agree....sometimes I think I may not be addicted psychically but mentally I believe I am. Which is so HORRIBLE! Okay so I will take your advice on the Immodium...is that for stomach pain? Never mind I'll just look it up lol. Okay so I took 1/2 a pill at 5:00 pm yesterday. Before that I didn't take one for two days....and I've been experiencing mild stomach aches, that come and go. But my mood is horrible lol. I will keep you updated, thanks so much again :).
Helpful - 0
2333944 tn?1342912367
Good advice from Vicki.  

Helpful - 0
Avatar universal
Hi there-  I doubt you are physically addicted to any great extent. I'd say just stop taking them and take some Immodium.  The tummy issues should be the worst of it.

The mental and emotional part of this is another thing...I think you're dependent on an emotional level and that needs to be worked on.  Only you know why you need a pill to be happy. Take a look at that and go from there...

We can offer suggestions to help with any symptoms you may have so just stop today and stay in touch!
Helpful - 0

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.